Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 54, NWS New Orleans, LA

March 22, 2012Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Mar 22, 2012, 10:51 AM CDT for Harrison County, Mississippi. It took effect at Mar 22, 2012, 7:00 PM CDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 10:51 AM CDT (15:51 UTC)
In effect from
Mar 22, 2012, 7:00 PM CDT
Expired
Mar 24, 2012, 6:05 PM CDT
In force
47 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6).

Action stage
8 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS44 KLIX 221551
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1051 AM CDT THU MAR 22 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-232151-
/O.NEW.KLIX.FL.W.0054.120323T0000Z-120324T1017Z/
/DIBM6.1.ER.120323T0000Z.120323T1200Z.120324T0417Z.NO/
1051 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT 5:26 AM THURSDAY THE STAGE WAS 3.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS 
  EVENING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY TOMORROW MORNING. 
  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE EVENING
  TOMORROW.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE IN ACCESSABLE.
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES.
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A
  FEW HOMES WILL BE ISOLATED.
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE.

$$
4 follow-up statements
093 
WGUS84 KLIX 230213
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
913 PM CDT THU MAR 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-240813-
/O.EXT.KLIX.FL.W.0054.000000T0000Z-120324T1800Z/
/DIBM6.1.ER.000000T0000Z.120323T1200Z.120324T1200Z.NO/
913 PM CDT THU MAR 22 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* UNTIL SATURDAY AFTERNOON.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING
  AT AROUND 10.0 FEET BY EARLY TOMORROW MORNING. THE RIVER IS 
  EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSABLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A 
  FEW HOMES WILL BE ISOLATED
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE.


$$
617 
WGUS84 KLIX 231533
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1033 AM CDT FRI MAR 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-242133-
/O.EXT.KLIX.FL.W.0054.000000T0000Z-120325T0417Z/
/DIBM6.1.ER.000000T0000Z.120323T1800Z.120324T2217Z.NO/
1033 AM CDT FRI MAR 23 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* UNTIL SATURDAY EVENING.
* AT 7:00 AM FRIDAY THE STAGE WAS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 12.0
  FEET BY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD
  STAGE TOMORROW AFTERNOON.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE IN ACCESSABLE.
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES.

$$
836 
WGUS84 KLIX 240119
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
819 PM CDT FRI MAR 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE TCHOUTACABOUFFA RIVER NEAR D'IBERVILLE AFFECTING HARRISON COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-250600-
/O.EXT.KLIX.FL.W.0054.000000T0000Z-120325T0600Z/
/DIBM6.1.ER.000000T0000Z.120324T0600Z.120325T0000Z.NO/
819 PM CDT FRI MAR 23 2012

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA RIVER NEAR D'IBERVILLE.
* UNTIL LATE SATURDAY NIGHT.
* AT 4:00 PM FRIDAY THE STAGE WAS 11.4 FEET.
* MINOR FLOODING IS OCCURRING.
* THE FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE AND CREST NEAR 12.0 FEET BY 
  EARLY TOMORROW MORNING AND THEN FALL BELOW FLOOD STAGE BY TOMORROW 
  EVENING.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSABLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES

$$

98/SO
301 
WGUS84 KLIX 241440
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
940 AM CDT SAT MAR 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-242305-
/O.EXT.KLIX.FL.W.0054.000000T0000Z-120324T2305Z/
/DIBM6.1.ER.000000T0000Z.120324T1300Z.120324T1705Z.NO/
940 AM CDT SAT MAR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* UNTIL THIS EVENING.
* AT 8:00 AM SATURDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND IS EXPECTED TO CONTINUE TO
  FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. THE RIVER IS THEN 
  EXPECTED TO FALL TO A STAGE NEAR 2.5 FEET BY TUESDAY MORNING 
  MARCH 27TH.
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A
  FEW HOMES WILL BE ISOLATED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 9:45 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 22, 9:45 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT THU MAR 22 2012

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. THE SOUNDING IS SATURATED
FROM THE JUST OFF THE SURFACE THROUGH 550MB. LIGHT RAIN WITH
OVERCAST SKIES WAS OBSERVED AT RELEASE. A THUNDERSTORM WITH
OCCASIONAL LIGHTNING OCCURRED DURING THE PREVIOUS HOUR PRIOR TO
RELEASE. THE PW VALUE WAS INDICATED AT 1.67 INCHES. THE SOUNDING
DRIES ABOVE 450MB. THERE IS A FIVE DEGREE INVERSION FROM 965MB TO
950MB OR A 2 DEGREE CELSIUS CAP. THE WINDS THROUGH JUST ABOVE 1K
FEET WERE NORTHERLY AT AROUND 10KTS. THE MEAN WINDS FROM THE
SURFACE THROUGH 5K FEET WERE FROM THE SOUTHWEST AT 16KTS. FROM 5K
TO 10K FEET THE WINDS ARE FROM THE SOUTH AT JUST ABOVE 40KTS.

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT THU MAR 22 2012/

SHORT TERM...

A SLOW MOVING OUTFLOW BOUNDARY CURRENTLY DRAPED OVER HARRISON
COUNTY AND EXTENDING SOUTHWARD ACROSS THE SOUTHERN PARTS OF
PLAQUEMINES PARISH WILL CONTINUE TO DRIFT TO THE EAST THROUGH THE
EARLY AFTERNOON HOURS BEFORE PULLING INTO ALABAMA AND THE COASTAL
WATERS. STRONG LOW LEVEL CONVERGENCE ALONG THIS
BOUNDARY...COMBINED WITH NEARLY PARALLEL MID TO UPPER LEVEL WINDS
ALONG THE BOUNDARY WILL CONTINUE TO ALLOW A SERIES OF FAST MOVING
THUNDERSTORMS TO TRACK OVER THE SAME AREAS THROUGH THE EARLY
AFTERNOON HOURS. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL
AMOUNTS OF 4 TO 6 INCHES FROM BILOXI EAST TO PASCAGOULA. GIVEN
THIS HEAVY RAIN THREAT...HAVE EXTENDED THE FLASH FLOOD WATCH FOR
HARRISON AND JACKSON COUNTIES THROUGH 4 PM THIS AFTERNOON.

THE MAIN UPPER LEVEL LOW PARKED OVER THE SOUTHERN PLAINS WILL
GRADUALLY LIFT TO THE NORTH AND THEN EAST AND BECOME CENTERED OVER
THE LOWER MISSOURI VALLEY BY FRIDAY MORNING. UNFORTUNATELY...AN
UPPER LEVEL TROUGH AXIS...AND REGION OF LOW LEVEL CONVERGENCE WILL
REMAIN PARKED OVER THE FORECAST AREA. HAVE KEPT IN HIGH
POPS...ESPECIALLY ALONG THE COASTS OF LOUISIANA AND MISSISSIPPI
FOR TONIGHT..AND LINGER THESE HIGHER POPS INTO TOMORROW.
HOWEVER...THE HEAVY RAINFALL THREAT WILL GREATLY DIMINISHED BY
TONIGHT AND TOMORROW...AS A MORE STABLE AIRMASS PROHIBITS THE
DEVELOPMENT OF DEEP CONVECTION. ADDITIONALLY...THE HIGHEST THETA E
VALUES AND ATTENDANT MOISTURE AXIS WILL SHIFT TO THE EAST OF THE
REGION BY TONIGHT.

HEADING INTO SATURDAY...THE UPPER LEVEL LOW WILL FINALLY TRACK TO
THE EAST AND BE CENTERED OVER THE OHIO VALLEY. AS THIS
OCCURS...THE MAIN TROUGH AXIS WILL FINALLY BEGIN TO FEEL THE
INFLUENCE OF SOME NORTHWEST FLOW ALOFT. THIS WILL GRADUALLY FORCE
THE TROUGH AND REGION OF LOW LEVEL CONVERGENCE AWAY FROM THE AREA.
HOWEVER...SOME LINGERING SHOWER ACTIVITY MAY STILL BE FOUND ALONG
THE COAST THROUGH SATURDAY MORNING. CONDITIONS WILL BEGIN TO
IMPROVE LATE SATURDAY INTO SATURDAY NIGHT...AS A DRIER AIRMASS
FINALLY ADVECTS INTO THE REGION...FORCING THE LOW LEVEL BOUNDARY
WELL OFFSHORE.

TEMPERATURES WILL BE NEAR NORMAL TODAY...AS A RAIN COOLED AND MORE
STABLE LOW LEVEL AIRMASS DOMINATES MOST OF THE CWA. HOWEVER...AS
SKIES BEGIN TO CLEAR TOMORROW AND ESPECIALLY INTO THE
WEEKEND...TEMPERATURES WILL ONCE AGAIN SOAR BACK INTO THE LOWER TO
MIDDLE 80S. THERE IS NOT MUCH COLD AIR ASSOCIATED WITH THE UPPER
LEVEL SYSTEM...SO NO MAJOR CHANGES IN THE THERMODYNAMIC PROFILE
ARE EXPECTED THROUGH THE PERIOD. AS A RESULT...ONCE THE SOLAR
INSOLATION INCREASES...TEMPERATURES WILL CLIMB BACK TO WHAT WAS
OBSERVED BEFORE THIS SYSTEM IMPACTED THE AREA.

LONG TERM...

MUCH IMPROVED CONDITIONS ARE EXPECTED FOR NEXT WEEK. AS THE UPPER
LEVEL LOW PULLS INTO THE MID-ATLANTIC STATES ON SUNDAY...STRONG
SURFACE RIDGING WILL ADVECT INTO THE FORECAST AREA. THIS RIDGING
WILL BRING INCREASED SUBSIDENCE AND DRIER AIR INTO THE
AREA...WHICH WILL IN TURN LEAD TO SUNNY SKIES AND A LARGER DIURNAL
RANGE. DAYTIME HIGHS EARLY NEXT WEEK WILL EASILY CLIMB INTO THE
LOWER TO MIDDLE 80S EACH DAY...AND OVERNIGHT LOWS WILL DROP INTO
THE MIDDLE 50S.

THE STRONG UPPER LEVEL RIDGE WILL BREAK DOWN ON WEDNESDAY...WITH
MORE ZONAL WEST TO EAST FLOW EXPECTED ACROSS THE GULF SOUTH BY
THURSDAY. A SERIES OF FAST MOVING...BUT WEAK DISTURBANCES WILL
RIDE ALONG IN THIS FLOW ACROSS THE REGION. INITIALLY...MOISTURE
WILL BE FAIRLY LIMITED IN THE MID LEVELS...WHICH WILL CAP OFF ANY
CONVECTIVE CHANCES FOR THURSDAY. HOWEVER...AS MOISTURE GRADUALLY
ADVECTS IN FROM THE GULF OF MEXICO...SOME ISOLATED CONVECTION WILL
BE POSSIBLE BY FRIDAY.

AVIATION...
HIGHLY VARIABLE CONDITIONS PREVAILED AT THE TAF SITES ACROSS THE
FORECAST AREA EARLY THIS MORNING...RANGING FROM VFR TO LIFR. THE
LOWEST CEILINGS WILL LIKELY REMAIN ACROSS THE EASTERN HALF OF THE
FORECAST AREA. THIS IS ALSO THE LOCATION MOST LIKELY TO BE IMPACTED
BY THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE
DAY...ESPECIALLY THIS MORNING. SOME IMPROVEMENT WILL LIKELY BE SEEN
IN MOST AREAS THIS AFTERNOON. LOW CEILINGS WILL BE OBSERVED AGAIN
TONIGHT AND FRIDAY MORNING. 11

MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR MUCH OF THE GULF
COASTAL WATERS THIS MORNING AND MOST OF THE OUTER WATERS THIS
AFTERNOON...PRIMARILY FOR HAZARDOUS SEAS. THE WINDS WILL CONTINUE
THE TREND OF EASING THIS MORNING...WHILE THE WAVES WILL BE SLOWER TO
SUBSIDE. OTHERWISE...THE NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
NEAR THE COAST WILL REMAIN IN THE AREA THROUGH FRIDAY NIGHT BEFORE
GETTING A PUSH TO THE EAST ON SATURDAY. WEAK HIGH PRESSURE WILL THEN
PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF OF THE WEEKEND AND
INTO EARLY NEXT WEEK. 11

DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE.
ACTIVATION..HEIGHTENED IMPACT...ERMET AND COMMS DESK ACTIVITIES...
OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOOD POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  57  80  55 /  60  30  30  10
BTR  76  59  81  58 /  40  40  30  10
ASD  76  64  79  61 / 100  50  40  20
MSY  75  64  80  63 / 100  50  40  20
GPT  75  65  78  63 / 100  60  50  20
PQL  76  65  78  62 / 100  60  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

MS...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     HARRISON...AND JACKSON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

&&
Hazardous weather outlook, Mar 22, 7:20 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CDT THU MAR 22 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
720 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN...A FLASH FLOOD WATCH IS IN EFFECT FOR HARRISON AND
JACKSON COUNTIES IN MISSISSIPPI THROUGH 4 PM THIS AFTERNOON.
RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE
POSSIBLE ACROSS THIS AREA.

SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE TODAY...ESPECIALLY ALONG THE MISSISSIPPI COAST
AND OVER THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI
RIVER. THE HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE
STRONG DAMAGING WIND GUSTS. A TORNADO WATCH IS IN EFFECT FOR
HARRISON AND JACKSON COUNTIES AND ADJACENT COASTAL WATERS THROUGH
NOON TODAY.

MARINE...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR
PORTIONS OF THE GULF COASTAL WATERS THROUGH THE AFTERNOON HOURS.
PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
DETAILS.

RIVER FLOODING...FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS
POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND FORECASTS FOR ADDITIONAL INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A
SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF
THESE THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS
CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY
OVER MOST OF THE REGION. THE PRIMARY THREAT FROM THESE SEVERE
THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR TODAY AND POSSIBLY FRIDAY
DUE TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO
LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER
SERVICE.

32

In the hours before

Local storm report, Mar 22, 5:48 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     7 N BILOXI              30.52N 88.93W
03/22/2012                   HARRISON           MS   EMERGENCY MNGR

            911 CALLS REPORTING DAMAGE IN THE AREA OF HIGHWAYS 67 AND
            15. POSSIBLE TORNADO.

&&

KGRAHAM
Local storm report, Mar 22, 5:50 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT THU MAR 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     BILOXI                  30.42N 88.93W
03/22/2012                   HARRISON           MS   LAW ENFORCEMENT

            DAMAGE REPORTED AT THE HAMPTON INN. POSSIBLE TORNADO.

&&

KGRAHAM
Special weather statement, Mar 22, 6:36 AM CDT, 4 hours 15 minutes before
MSZ082-221230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT THU MAR 22 2012

...STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON COUNTY...

AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF STRONG THUNDERSTORMS THAT WILL MOVE NORTH OUT OF THE GULF
OF MEXICO AND ACROSS JACKSON COUNTY THROUGH THE EARLY MORNING HOURS.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Mar 22, 6:49 AM CDT, 4 hours 2 minutes before
LAZ066-221230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 AM CDT THU MAR 22 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER
TERREBONNE PARISH...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 36 MILES SOUTH OF HOUMA...OR ABOUT 16
MILES SOUTHWEST OF TAMBOUR BAY BUOY...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...TAMBOUR BAY BUOY...COCODRIE...LUMCON CENTER BUOY...DULAC...
MONTEGUT AND CHAUVIN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 22, 7:41 AM CDT, 3 hours 10 minutes before
MSZ082-221345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 AM CDT THU MAR 22 2012

...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING JACKSON
COUNTY...

AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SERIES OF STRONG THUNDERSTORMS MOVING NORTH OUT OF THE
GULF OF MEXICO AND ACROSS JACKSON COUNTY. THESE THUNDERSTORMS WILL
AFFECT JACKSON COUNTY THROUGH AT LEAST THE EARLY MORNING HOURS.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT THURSDAY FOR
SOUTHERN MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:09 PM CDTTornado WarningLIXHancock, Harrison21 min
Mar 21, 7:29 PM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Mar 21, 8:19 PM CDTTornado WarningLIXHancock, Harrison26 min
Mar 21, 8:34 PM CDTRiver Flood WarningLIXHancock, Pearl River20 days
Mar 21, 8:58 PM CDTFlash Flood WarningLIXHarrison3 hr
Mar 21, 10:08 PM CDTTornado WarningLIXHarrison26 min
Mar 21, 11:13 PM CDTAreal Flood WarningLIXHancock4 hr
Mar 21, 11:54 PM CDTFlash Flood WarningLIXHarrison2 hr
Mar 22, 12:18 AM CDTTornado WarningLIXHarrison, Jackson27 min
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 2:00 AM CDTFlash Flood WarningLIXHarrison3 hr
Mar 22, 4:52 AM CDTTornado WarningLIXHarrison, Jackson23 min
Mar 22, 7:01 AM CDTTornado WarningLIXJackson29 min
Mar 22, 8:10 AM CDTFlash Flood WarningLIXJackson3 hr
Mar 22, 9:44 AM CDTTornado WarningLIXJackson31 min
Mar 22, 10:56 AM CDTRiver Flood WarningLIXJackson10 days
Mar 22, 2:03 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.